|switching Kaletra from once to twice daily
Nov 12, 2006
I'm 30 and have started med months ago with a VL of 98 000 and CD$ at 70. My combo is Kaletra ( soft-gels) twice daily and truvada and I am now taking Septra until I get my CD4 up to 250. I got the rsults and I seem to be responding well sine the VL dropped to 715 and the cd4 slowly went up to 100. Now I'm from Canada and the tablet form of Kaletra is now available and my doctor and I have discussed switching to it and taking it once daily( 4 tablets). It would simplify things obviously. Now I have the prescription but I'd like to have a second opinion. I'm resistant to nnrtis( sustiva, viramune...) but not to pi or Nrtis so my questions are 1)is the once daily regimen as efficient and is there a higher risk of resistance associated with it and 2) if I make the switch how would I go about it ( take my last dose of my twice daily regimen at night and retart in the morning with the once daily or start later) I also have another question, my skin is getting alot paler and I'm wondering what could cause it aside from the season change and the fact I can't go in the sun because of the septra, liver functions? Thanks in advance for your answer,
Canadian in a dilemma ;)
Response from Dr. Sherer
The once daily Kaletra dose with the soft gel capsule caused a little more diarrhea, but was otherwise well tolerated. Data are in process now for once daily use of the tablet, but they are not yet avaialable. Another sensible alternative would be to switch to the tablet twice daily first, and see how you tolerate it, and at a later time switch to once daily Kaletra. The general impression appears to be that the Kaletra tablet has fewer GI side effects than the soft gel capsule.
Whether this is a good idea is for your doctor to determine, based on your past treatment and response, resistance test results, and other factors. With the soft gel caps, the drug level achieved was 50-60% of levels achieved with twice daily dosing, which was still 30-40x above the level needed to inhibit the virus. I would recommend that once daily dosing be used only when the individual has never before received a protease inhibitor, which I understand is your situation.
I will leave the question of the source of your pallor, if any, to you and your doctor.
As above, I urge you to talk to your doctor about these observations.
Atripla side effects - sore esophagus
TB AND HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.